CSN Login
Members Online: 12

Lupron problems

macswife
Posts: 4
Joined: Oct 2006

My husband was diagnosed with prostate cancer in August. He is a laryngeal and renal cancer survivor. Our doctors had set up a regime for external beam radiation and then implanted pellets. He has a Gleason 4+3 and is 72 years old with osteoporosis and a history of heart attack.

We were comfortable with the planned treatment and went to a closer facility for the treatment. That oncologist gave my husband a 3 month Lupron Depot shot which was not in the plan. It has of course delayed radiation.

It has also created huge problems with extreme bone pain and extreme fatigue. Now he is also having balance problems. Our urologist was upset to learn he had this shot as he said it was controversial to start treatment like this and of course after Mac's response to it, we are very concerned. It is now three weeks since the shot. The pain is lessening somewhat, but the balance problems are getting worse and the exhaustion/fatigue remains the same. This is an active man who now can barely get out of his chair.

We hope to go to Seattle soon for a second opinion as now we no longer know what to do. We had hoped my husband would be able to come home weekends during the radiation, but he is now uncomfortable seeing the doctor who gave him this shot for the radiation.

We received the pathology report today and it indicates that he has two different prostate cancers. The second one has a Gleason of 3+3.

Does anyone have any suggestions for him?
Mac's wife

Photon
Posts: 57
Joined: Jul 2005

Hi - Lupron is given to shrink the tumour and it should be given with Casodex otherwise it causes tumour flare which would account for the bone pain. In fact there is no reason why your husband should not be given just casodex to block testosterone from reaching the tumour. This would be a far better option with his medical history given that Lupron causes heart, bone and fatigue problems.

By the way he does not have two different prostate cancers. His histology shows that his prostate has two grades of tumour which is quite common.Mine had three.

All the best to you and Mac

03serk's picture
03serk
Posts: 16
Joined: Dec 2005

I'm sorry about your husband's diagnosis. Best of luck to you both. I'm sorry that I don't know anything about Lupron treatments or side effects.
I am having serious neurological problems currently. I recently read the book "Could It Be B12?, An Epidemic of Misdiagnosis." The following are claims stated in the book:

1. B12 defeciency mimics many diseases including dementia, neuropathy and loss of balance, the list goes on and on.

2. Being given nitrous oxide for surgey inactivates B12 in the body.

3. High homocysteine levels are good indicator of B12 deficiency.

4. Serum B12 tests aren't sufficient in determining B12 deficiency.

5. Serum B12 level, Urinary MMA and plasma homocysteine are tests need to determine B12 levels.

6. The elderly are more at risk.

I could go on but if you look into it, you may find that a B12 deficiency could be causing your husband's balance and fatigue problems. I've not visited their site but you can get info at Info@QuillDriverBooks.com.

Our prayers and best wishes are with you on your search for information.

Vic

insync
Posts: 1
Joined: Oct 2010

My husband had radiation seed therapy for prostate cancer and hormonal treatment before which may have included Lupron, I don't know. Afterwards his digestion was never the same. He lost about 30 pounds. He does not absorb food in the same way. He has terrible balance problems and I was beginning to think he had dementia. He now gets B-12 shots twice a month and they help a great deal. He does have B-12 deficiency and can't absorb it in the diet. Someone should be looking into this as the results are crippling. He was vital and strong, and now seems ten years older, tires easily, gets short of breath easily, and is at risk for falls. Weight training and swimming help some. If anyone gets more information on this, I want to know.
Was it the hormone treatments that caused this or the radiation seeds?

BRONX52
Posts: 156
Joined: Apr 2010

Just saw in interesting news story where the FDA has issued "warnings" about hormone drugs used to treat prostate cancer. Although they acknowledge their role in prostate cancer treatment, persons with pre-existing medical conditions should be carefully screened before beginning any hormonal treatment. The side effects of increased risk of heart disease and diabetes, etc: are much higher in this group and may warrant an alternative form of treatment. Can't recall all of the drugs listed but I do remember Lupron and Zolodex being among those listed in the warning. Don't know if lupron could cause your husbands problem but thought I would pass this info along. Best of luck to both of you.

stuart
Posts: 88
Joined: Dec 2001

It is not uncommon to be placed on Lupron or Zolodex prior to radiation as Photon indicated it shrinks the tumor which allows the radiation to be more precise....This is not controversial...I agree again with Photon regarding Casodex...It may help...I have personal experience as I had this treatment in 2001...I took Zolodex and Casodex for three months followed by external beam radiation and then seed implants...After this treatment I went back on Zolodex for two years...

bigbears
Posts: 3
Joined: Dec 2006

Prostasol it works. don.t let your urolgist talk you out of using. Its natural. saved my life to this pt, tmichael38@yahoo.com

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network